Log in
Women's Health
11,224 members1,348 posts

Copper IUD advice

Hello everyone, this is my first post and I'm just looking for a bit of advice/opinions from others.

I've had a bit of an unsettling experience with my GP today. I asked about having my copper coil out as I have read that as well as making your periods heavier and more painful (which I can cope with), the copper can affect your mood (anxiety, depression, rage), thin out your hair, give you achy joints, all of which I have experienced. It feels like my periods are longer physically AND emotionally, I feel like I have a good 'week' before the fun starts again. Anyway, when I suggested this to my GP she seemed baffled by it, saying that not enough copper would be released for it to have an effect and I should bring printouts of the websites to show her (as I couldn't remember them in the appointment). Its just left me feeling a bit of an idiot........so here I am.

I feel a bit trapped because I'm not ready to have a baby and I can't have any hormonal contraception as they send me loopy, but I don't think its worth being unhappy for. Also, if its not the coil that's causing my issues am I just destined to feel sad forever??

I've had the coil in for 2 years and I've been taking citalopram (40mg) since before Christmas for anxiety and depression, which I would love to stop if everything is because of the coil.

Does anyone have any thoughts?

Has anyone else experienced these symptoms with the copper coil?

Any advice is much appreciated! xx

You may also like...